Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 9, NWS New Orleans, LA

February 14, 2026Amite County, Mississippi

NWS New Orleans, LA issued this tornado warning at Feb 14, 2026, 11:19 PM CST for Amite County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 14, 2026, 11:19 PM CST (05:19 UTC)
Expired
Feb 14, 2026, 11:45 PM CST
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Amite County, MS

The radar

The Hammond radar (KHDC), 92 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 6:54 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WFUS54 KLIX 150519
TORLIX
MSC005-150545-
/O.NEW.KLIX.TO.W.0009.260215T0519Z-260215T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1119 PM CST Sat Feb 14 2026

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern Amite County in southern Mississippi...

* Until 1145 PM CST.

* At 1119 PM CST, a severe thunderstorm capable of producing a
  tornado was located 8 miles southwest of Little Springs, or 10
  miles south of Meadville, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Amite County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3130 9055 3125 9088 3135 9093 3135 9055
TIME...MOT...LOC 0519Z 238DEG 38KT 3133 9085 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
2 follow-up statements
210 
WWUS54 KLIX 150529 RRA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1129 PM CST Sat Feb 14 2026

MSC005-150545-
/O.CON.KLIX.TO.W.0009.000000T0000Z-260215T0545Z/
Amite MS-
1129 PM CST Sat Feb 14 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
NORTHEASTERN AMITE COUNTY...

At 1129 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Smithdale,
or 11 miles north of Liberty, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Smithdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3130 9055 3127 9078 3135 9081 3135 9055
TIME...MOT...LOC 0529Z 250DEG 32KT 3132 9075 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
619 
WWUS54 KLIX 150535 RRA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1135 PM CST Sat Feb 14 2026

MSC005-150545-
/O.CON.KLIX.TO.W.0009.000000T0000Z-260215T0545Z/
Amite MS-
1135 PM CST Sat Feb 14 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR
NORTHEASTERN AMITE COUNTY...

At 1135 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located over Smithdale,
or 13 miles northwest of Mccomb, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Smithdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3130 9055 3128 9071 3135 9074 3135 9055
TIME...MOT...LOC 0535Z 249DEG 44KT 3135 9066 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 14, 11:02 PM CST, 17 minutes earlier. Its key messages:

  • Updated at 927 PM CST Sat Feb 14 2026
  • Severe weather increasingly likely tonight. Main threats will be damaging winds (60+mph) and lightning. An embedded tornado or two cannot be ruled out.
  • Wind gusts may approach 30 mph through this afternoon.
  • Warmer than average temperatures next week.
Area forecast discussion, Feb 14, 11:02 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1102 PM CST Sat Feb 14 2026

...NEW SHORT TERM, LONG TERM, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 927 PM CST Sat Feb 14 2026

- Severe weather increasingly likely tonight. Main threats will
  be damaging winds (60+mph) and lightning. An embedded tornado or
  two cannot be ruled out.

- Wind gusts may approach 30 mph through this afternoon.

- Warmer than average temperatures next week.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 927 PM CST Sat Feb 14 2026

(For more information on the ongoing overnight severe potential,
please reference the previous AFD submitted at 1155AM CST 2/14/26)

The early morning system will be moving out of the region and to
the east we will be left with generally decreasing clouds from
west to east across the region. Behind the front only modest
temperatures and moisture changes. With the flow being more from a
Pacific in origin as well as lacking the northern stream
influence, not much of a temperatures change is anticipated in the
short term period. Going into the new workweek the region will
reside under dry northwest flow, which means mostly a temperatures
forecast. High pressure at the surface will help keep things
rather benign with calmer winds and mostly clear/mostly sunny
conditions. (Frye)

&&

.LONG TERM...
(Tuesday through Saturday night)
Issued at 927 PM CST Sat Feb 14 2026

An H5 ridge starts to build over the region early in the period,
which will help kick off a gradual warming trends this week.
Surface high pressure will quickly spread east of the region
allowing for a southerly surface return flow to develop over the
area. With the light to moderate low level flow, expect foggy
conditions to develop once again mid to late week during the
overnight and morning hours. Otherwise, temperatures during the
afternoon are expected to warm well into the 70s and even lower
80s late in the week across the interior portions of southeast
Louisiana. Within the very rich warm/moist advection Friday and
into the weekend there could be a few streamer showers along the
coast. However, a weak cold front will also begin to slide
southward going into next weekend with at least modest POPs to
round out the long term period. (Frye)

&&

.AVIATION...
(06Z TAFS)
Issued at 927 PM CST Sat Feb 14 2026

A cold front will bring convection into the region overnight. This
quick moving line will enter the BTR area around midnight and move
eastward beyond the MS Gulf Coast by around 12-13z. With this line
westerly winds of 40kts+ will be likely and VIS/CIG reductions
can be expected. Again this should last only a few hours during
the overnight. Conditions will improve from west to east through
Sunday morning with everyone seeing VFR by the end of the cycle.
West or northwest winds will also be gusty with some gusts between
20 and 30 knots possible early Sunday afternoon before relaxing
late in the period. (Frye)

&&

.MARINE...
Issued at 927 PM CST Sat Feb 14 2026

An approaching low pressure system will keep potentially hazardous
winds in seas in place today. Winds will likely exceed 20 knots for
most of the local waters with waves approaching or even exceeding
7ft at times over the open Gulf. A Small Craft Advisory is in effect
through Sunday evening. The remainder of next week will see lighter
winds and calmer seas return as a broad surface high pressure system
dominates the Gulf. (Frye)

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until midnight CST Sunday night for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until midnight CST Sunday night for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RDF
MARINE...RDF

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 9:56 PM CSTSevere Thunderstorm WarningLIXWilkinson79 min
Feb 14, 10:24 PM CSTTornado WarningLIXWilkinson31 min
Feb 14, 10:54 PM CSTTornado WarningLIXAmite, Wilkinson28 min
Feb 14, 10:57 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson63 min
Feb 14, 11:02 PM CSTTornado WarningLIXAmite, Wilkinson14 min
Feb 14, 11:22 PM CSTTornado WarningLIXAmite23 min
Feb 14, 11:36 PM CSTSevere Thunderstorm WarningLIXAmite, Pike, Walthall69 min
Feb 14, 11:39 PM CSTTornado WarningLIXPike28 min
Feb 15, 12:40 AM CSTSevere Thunderstorm WarningLIXPearl River, Walthall65 min
Feb 15, 1:24 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River48 min
Feb 15, 2:11 AM CSTSpecial Weather StatementLIXHancock, Harrison64 min

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.